Flood, Central Somerset
- When
- April 28, 1:00 AM EST to April 29, 7:00 AM EST
- Where
- Central Somerset forecast zone
- Property damage
- $145,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.583, -68.333
A cold front moved through Maine on the afternoon of April 27th. Low pressure developed on the front along the coast of Maine late in the day and produced copious amounts of rainfall across the area into the morning of the 28th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A cold front moved through Maine on the afternoon of April 27th. Low pressure developed on the front along the coast of Maine late in the day and produced copious amounts of rainfall across the area into the morning of the 28th. Rainfall amounts of over 4 inches were common in Waldo and Knox Counties. Cushing received 7.85 inches, West Rockport received 6.63 inches, Camden received 5.28 inches, and Sedgewick received 4.13 inches. This event and the rainfall event of the 24th and 25th caused many rivers and streams to rise over their banks flooding and washing out roads. Many roads were closed which caused a major disruption to travel.The Presumpscot River at Westbrook rose above the flood stage at 8:30 pm on the 27th due to releases of water from a previous event and remained above flood stage until 1:00 am on the 30th, reaching a crest of 21.20 feet at 12:30 pm on the 28th.The Kennebec River at Skowhegan rose above the flood flow of 35,000 cfs at 3:30 am on the 25th due to the rainfall event of April 24th and 25th and remained above flood stage until 5:30 pm on the 29th. It reached a crest of 68,200 at 12:00 am on the 29th. The Kennebec River at North Sidney rose above the flood stage of 17 feet at 9:00 am on the 28th and remained above flood stage until 10:30 am on the 30th, reaching a crest of 21.79 feet at 3:30 am on the 29th. The Kennebec River at Augusta rose above the flood stage of 13 feet at 5:00 am on the 28th and remained above flood stage until 3:15 pm on the 30th, cresting at 18.50 feet at 7:15 am on the 29th.The Androscoggin River at Auburn was above the flood stage of 13 feet from 11:00 pm on the 28th to 10:30 pm on the 29th and reached a crest of 13.86 feet at 10:00 am on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 27, 9:47 PM EST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1047 PM EDT WED APR 27 2005 .SHORT TERM (REST OF TONIGHT)... ZONE FORECASTS WERE UPDATED TO DROP THE FLOOD WATCH FOR PORTIONS OF SOUTHERN NEW HAMPSHIRE...AS WELL AS ADJUST THE RAIN CHANCES. CURRENTLY...THE BEST DEEP LIFT WITH THE WARM AIR ADVECTION IS SITTING ACROSS CENTRAL MAINE. MODERATE TO HEAVY RAIN CONTINUES HERE. TO THE SOUTHWEST...THE DEEP LIFT HAS EXITED...AND MOSTLY LIGHT RAIN AND DRIZZLE IS LEFT. CONVECTION WITH THE UPPER LOW IS FIRING ACROSS SOUTHEAST NEW YORK AND WESTERN VERMONT. AT THE SURFACE...A WARM FRONT SITS ACROSS SOUTHERN NEW ENGLAND... WITH AN OCCLUSION ACROSS THE HUDSON VALLEY. CONVECTION IS FIRING ON THE OCCLUSION AT THIS TIME. WINDS ARE STARTING TO BACK OFF AS THE BEST GRADIENT IS LIFTING ACROSS CENTRAL MAINE. WINDS HAVE ALSO BACKED TO THE SOUTHEAST AS THE GRADIENT RELAXES. FOR TONIGHT...THE BEST LIFT SLOWLY EXITS THE FORECAST AREA. THE HEAVIEST RAIN WILL EXIT ACROSS THE PENOBSCOT VALLEY AFTER MIDNIGHT. BEFORE THEN...WOULD NOT BE SURPRISED TO SEE ANOTHER INCH OR SO WITH THIS ACTIVITY. WATCHING THE CONVECTION TO THE SOUTHWEST AS WELL. WOULD EXPECT THIS ACTIVITY TO DIE OFF AS IT REACHES A MORE STABLE ENVIRONMENT. EVEN IF THIS ACTIVITY REACHES SOUTHERN NEW HAMPSHIRE... THIS AREA DID NOT GET AS MUCH RAIN AS NORTHERN NEW HAMPSHIRE OR WESTERN MAINE. FOR THIS REASON...THE FLOOD WATCH WAS DROPPED. THE RAIN CHANCES WERE ALSO MODIFIED FOR THURSDAY...TO ACCOUNT FOR THE CHANGES MADE TO THE TONIGHT PORTION OF THE FORECAST. WINDS AND TEMPERATURES APPEAR TO BE IN LINE...AND WERE NOT CHANGED MUCH IN THE LATEST UPDATE. ON THE COASTAL WATERS...WINDS ARE STARTING TO DROP OFF AS THE GRADIENT RELAXES...AND THE BEST MIXING IN THE HEAVY RAIN TRANSLATES EASTWARD. MAINTAINED THE GALE WARNING UNTIL THE STRONGEST WINDS PASS MISM1...BUT WINDS SHOULD DROP QUICKLY TO BELOW SMALL CRAFT LEVELS AFTER MIDNIGHT FROM WEST TO EAST. THE COMBINATION OF ROUGH SEAS AND HIGH ASTRONOMICAL TIDES AND VERY ROUGH SEAS PROMPTED THE COASTAL FLOOD WARNING ISSUED EARLIER. TIDES RUNNING NEAR 1.5 FEET ABOVE NORMAL NEAR THE TIME OF HIGH TIDE...AS WELL AS THE STRONG WAVE ACTION...SHOULD RESULT IN WATER ON ROADS ALONG THE COAST...ESPECIALLY IN PLACES LIKE SACO AND KENNEBUNK. && .PREVIOUS DISCUSSION... (ISSUED 744 PM EDT WED APR 27 2005) SHORT TERM (REST OF TONIGHT)... A ZONE FORECAST UPDATE WAS ISSUED TO ACCOUNT FOR THE HEAVIEST RAIN MOVING OUT OF THE SOUTHERNMOST PORTION OF THE FORECAST AREA. IN ADDITION...WINDS WERE BEEFED UP...AS THE WINDS NEAR 40 KNOTS AT 1000 FEET ARE BEING DRAGGED TO THE SURFACE BY THE HEAVY RAIN. ON THE COASTAL WATERS...A GALE WARNING WAS RAISED AS THE HEAVY RAINS BROUGHT STRONG WINDS TO THE SURFACE. PREVIOUS DISCUSSION... (ISSUED 336 PM EDT WED APR 27 2005) SHORT TERM (TONIGHT THROUGH THURSDAY)...PROBLEM IN SHORT TERM CONTINUES TO BE HEAVY RAINFALL AND POTENTIAL FOR FLOODING. FLOOD WATCHES WILL CONTINUE ACROSS ENTIRE AREA THROUGH TOMORROW EVENING WITH GREATEST THREAT OVER MAINE PORTION OF FORECAST AREA AND EASTERN NEW HAMPSHIRE. EXPECT TO ISSUE FLOOD WARNINGS FOR THE PRESUMPSCOT...CARRABASSETT... AND ANDROSCOGGIN RIVERS SHORTLY...AND CONTINUE THE FLOOD WARNING FOR THE KENNEBEC. HEAVY RAIN WILL TAPER OFF TO SCATTERED SHOWERS LATE TONIGHT AND THEN GRADUALLY END FROM SW TO NE THURSDAY. COASTAL FLOOD WATCH WILL ALSO CONTINUE OVER SW MAINE COAST FOR HIGH TIDE EARLY THURSDAY MORNING. LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... A BROAD AREA OF LOW PRES WILL SLOWLY EXIT THROUGH THE GULF OF MAINE THU NIGHT ALLOWING CLEARING CONDS. A WEAK RIDGE OF HIGH PRES WILL BUILD OVER THE AREA FRI. A WARM FRONT WILL APPROACH NORTHERN NEW ENGLAND FROM THE S FRI NIGHT AND SAT AS LOW PRES MOVES N THROUGH THE GREAT LAKES SO SHOWERS ARE EXPECTED TO DEVELOP BUT NOT SO SURE ON TIMING. SUNDAY A COLD FRONT MOVES THRU NEW ENGLAND WITH COOLER AND DRIER AIR INTO NEXT WEEK...BUT CONSIDERING CYCLONIC FLOW ALOFT TO CONTINUE AND COLD POOL OVER THE AREA EARLY NEXT WEEK CANT TOTALLY RULE OUT THE CHANCE OF AFTN INSTBLTY. AVIATION...IFR/LIFR CONDITIONS EXPECTED TONIGHT. CONDITIONS SHOULD BE IMPROVING DURING THE DAY THURSDAY. MARINE...WILL CONTINUE WITH STRONG SMALL CRAFT ADVISORY OVERNIGHT... BUT WILL NEED TO MONITOR AS WINDS WILL CONTINUE TO BE CLOSE TO GALE FORCE THROUGH EARLY MORNING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH FOR ALL ZONES UNTIL 6 PM THURSDAY ...COASTAL FLOOD WARNING FOR MEZ023-024 NH...FLOOD WATCH FOR NHZ001>006 UNTIL 6 PM THURSDAY. ...COASTAL FLOOD WARNING FOR NHZ014. MARINE...GALE WARNING. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 440 PM EDT WED APR 27 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-280000- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL WALDO ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME- KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... BERLIN...BIDDEFORD...BRUNSWICK...CLAREMONT...CONCORD...DERRY... DOVER...DURHAM...EXETER...FAIRFIELD...FARMINGTON...FRANKLIN... GARDINER...KENNEBUNK...KITTERY...LACONIA...LEBANON...LEWISTON... LISBON FALLS...LONDONDERRY...NORTH WINDHAM...OLD ORCHARD BEACH... PORTLAND...ROCHESTER...ROCKLAND...RUMFORD...SACO...SANFORD... SKOWHEGAN...SOMERSWORTH...SOUTH PORTLAND...TOPSHAM...WATERVILLE... WESTBROOK AND WINSLOW 352 AM EDT WED APR 27 2005 .DAYS ONE AND TWO...TODAY...TONIGHT AND THURSDAY A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION TONIGHT AND THURSDAY. A COASTAL FLOOD WATCH REMAINS IN EFFECT FOR COASTAL AREAS OF SOUTHWEST MAINE AND NEW HAMPSHIRE FOR THE EARLY MORNING HOURS THURSDAY. RIVER FLOOD WARNINGS IN EFFECT FOR THE KENNEBEC...ANDROSCOGGIN...PRESUMPSCOT AND CARRABASSETT RIVERS. .DAYS THREE THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF HEAVY RAINFALL AND ANY FLOODING...EITHER FROM HEAVY RAINFALL OR DUE TO TIDES AND WAVE ACTION ALONG THE COAST TONIGHT AND THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 830 PM EDT WED APR 27 2005 MEZ007>009-012>014-019>021-025-026-280128- ANDROSCOGGIN ME-CENTRAL SOMERSET ME-INTERIOR CUMBERLAND ME- KENNEBEC ME-LINCOLN ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- SAGADAHOC ME-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...FAIRFIELD... FARMINGTON...GARDINER...LEWISTON...LISBON FALLS...NORTH WINDHAM... RUMFORD...SKOWHEGAN...TOPSHAM...WATERVILLE AND WINSLOW 830 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... AT 830 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ024-280128- COASTAL CUMBERLAND ME- INCLUDING THE CITIES OF...BRUNSWICK...PORTLAND... SOUTH PORTLAND AND WESTBROOK 830 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... ...COASTAL FLOOD WATCH... AT 830 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ018-022-027-028-NHZ001>010-013-280128- BELKNAP NH-COASTAL WALDO ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KNOX ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN GRAFTON NH-SOUTHERN CARROLL NH- SOUTHERN COOS NH-SOUTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...BELFAST...BERLIN...CLAREMONT...CONCORD... DERRY...DOVER...DURHAM...EXETER...FRANKLIN...LACONIA...LEBANON... LONDONDERRY...ROCHESTER...ROCKLAND...SANFORD AND SOMERSWORTH 830 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 830 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ023-NHZ014-280128- COASTAL ROCKINGHAM NH-COASTAL YORK ME- INCLUDING THE CITIES OF...BIDDEFORD...HAMPTON...KENNEBUNK... KITTERY...OLD ORCHARD BEACH...PORTSMOUTH AND SACO 830 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... ...COASTAL FLOOD WATCH... AT 830 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 915 PM EDT WED APR 27 2005 MEZ007>009-012>014-019>021-025-026-280228- ANDROSCOGGIN ME-CENTRAL SOMERSET ME-INTERIOR CUMBERLAND ME- KENNEBEC ME-LINCOLN ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- SAGADAHOC ME-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...FAIRFIELD... FARMINGTON...GARDINER...LEWISTON...LISBON FALLS...NORTH WINDHAM... RUMFORD...SKOWHEGAN...TOPSHAM...WATERVILLE AND WINSLOW 915 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... AT 915 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ024-280228- COASTAL CUMBERLAND ME- INCLUDING THE CITIES OF...BRUNSWICK...PORTLAND... SOUTH PORTLAND AND WESTBROOK 915 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... ...COASTAL FLOOD WARNING... AT 915 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ018-022-027-028-NHZ001>010-013-280228- BELKNAP NH-COASTAL WALDO ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KNOX ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN GRAFTON NH-SOUTHERN CARROLL NH- SOUTHERN COOS NH-SOUTHERN GRAFTON NH-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...BELFAST...BERLIN...CLAREMONT...CONCORD... DERRY...DOVER...DURHAM...EXETER...FRANKLIN...LACONIA...LEBANON... LONDONDERRY...ROCHESTER...ROCKLAND...SANFORD AND SOMERSWORTH 915 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 915 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. ALSO ...SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ023-NHZ014-280228- COASTAL ROCKINGHAM NH-COASTAL YORK ME- INCLUDING THE CITIES OF...BIDDEFORD...HAMPTON...KENNEBUNK... KITTERY...OLD ORCHARD BEACH...PORTSMOUTH AND SACO 915 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... ...COASTAL FLOOD WARNING... AT 915 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE INDICATES RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN IS NOW FALLING OVER CENTRAL MAINE IN THE VICINITY OF KENNEBEC...ANDROSCOGGIN...FRANKLIN...SOMERSET ...LINCOLN AND KNOX COUNTIES AND WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. SOUTHEASTERLY WINDS...GUSTING UP TO 25 TO 30 MPH WILL ALSO CONTINUE THROUGH THE EVENING HOURS. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 935 PM EDT WED APR 27 2005 MEZ007>009-012>014-019>022-025>028-280333- ANDROSCOGGIN ME-CENTRAL SOMERSET ME-COASTAL WALDO ME- INTERIOR CUMBERLAND ME-INTERIOR WALDO ME-KENNEBEC ME-KNOX ME- LINCOLN ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... FAIRFIELD...FARMINGTON...GARDINER...LEWISTON...LISBON FALLS... NORTH WINDHAM...ROCKLAND...RUMFORD...SKOWHEGAN...TOPSHAM... WATERVILLE AND WINSLOW 935 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... AT 930 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ024-280333- COASTAL CUMBERLAND ME- INCLUDING THE CITIES OF...BRUNSWICK...PORTLAND... SOUTH PORTLAND AND WESTBROOK 935 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... ...COASTAL FLOOD WARNING... AT 930 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ023-NHZ014-280333- COASTAL ROCKINGHAM NH-COASTAL YORK ME- INCLUDING THE CITIES OF...BIDDEFORD...HAMPTON...KENNEBUNK... KITTERY...OLD ORCHARD BEACH...PORTSMOUTH AND SACO 935 PM EDT WED APR 27 2005 ...COASTAL FLOOD WARNING... ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 930 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ018-NHZ001>010-013-280333- BELKNAP NH-INTERIOR ROCKINGHAM NH-INTERIOR YORK ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN GRAFTON NH- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN GRAFTON NH- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...BERLIN...CLAREMONT...CONCORD...DERRY... DOVER...DURHAM...EXETER...FRANKLIN...LACONIA...LEBANON... LONDONDERRY...ROCHESTER...SANFORD AND SOMERSWORTH 935 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 930 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1005 PM EDT WED APR 27 2005 MEZ007>009-012>014-019>022-025>028-280401- ANDROSCOGGIN ME-CENTRAL SOMERSET ME-COASTAL WALDO ME- INTERIOR CUMBERLAND ME-INTERIOR WALDO ME-KENNEBEC ME-KNOX ME- LINCOLN ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... FAIRFIELD...FARMINGTON...GARDINER...LEWISTON...LISBON FALLS... NORTH WINDHAM...ROCKLAND...RUMFORD...SKOWHEGAN...TOPSHAM... WATERVILLE AND WINSLOW 1005 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... AT 1005 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ024-280401- COASTAL CUMBERLAND ME- INCLUDING THE CITIES OF...BRUNSWICK...PORTLAND... SOUTH PORTLAND AND WESTBROOK 1005 PM EDT WED APR 27 2005 ...FLOOD WARNING FOR SMALL RIVERS AND STREAMS... ...COASTAL FLOOD WARNING... AT 1005 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ023-280401- COASTAL YORK ME- INCLUDING THE CITIES OF...BIDDEFORD...KENNEBUNK...KITTERY... OLD ORCHARD BEACH AND SACO 1005 PM EDT WED APR 27 2005 ...COASTAL FLOOD WARNING... ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 1005 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. NHZ014-280401- COASTAL ROCKINGHAM NH- INCLUDING THE CITIES OF...HAMPTON AND PORTSMOUTH 1005 PM EDT WED APR 27 2005 ...COASTAL FLOOD WARNING... AT 1005 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. ALSO...A COASTAL FLOOD WARNING IS IN EFFECT FOR THE TIME OF HIGH TIDE...AROUND 2 AM... EARLY THURSDAY MORNING. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN. MEZ018-NHZ001>006-280401- INTERIOR YORK ME-NORTHERN CARROLL NH-NORTHERN COOS NH- NORTHERN GRAFTON NH-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN GRAFTON NH- INCLUDING THE CITIES OF...BERLIN...LEBANON AND SANFORD 1005 PM EDT WED APR 27 2005 ...FLOOD WATCH THROUGH THURSDAY AFTERNOON... AT 1005 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES LIGHT RAIN FALLING OVER CENTRAL AND NORTHERN NEW HAMPSHIRE. THE HEAVIER RAIN...WHICH IS NOW MOSTLY CONFINED TO CENTRAL MAINE...IS LOCATED IN THE VICINITY OF ANDROSCOGGIN... KENNEBEC...SOUTHERN FRANKLIN AND SOMERSET COUNTIES AS WELL AS SAGADAHOC...LINCOLN...KNOX...AND WALDO COUNTIES. THE HEAVIER RAINS IN THESE AREAS WILL CONTINUE AT LEAST OVER THE NEXT COUPLE OF HOURS AND BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST. ALSO... THE GUSTY WINDS HAVE BEGUN TO DIMINISH OVER NEW HAMPSHIRE AND WILL SLOWLY DIMINISH OVER MAINE OVERNIGHT. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS SAFELY. REMEMBER...NEVER DRIVE INTO FLOODED ROADWAYS...AS THE ROAD UNDERNEATH MAY HAVE WASHED AWAY. TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 154 AM EDT THU APR 28 2005 MEZ018>020-023-024-280852- ANDROSCOGGIN ME-COASTAL CUMBERLAND ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR YORK ME- INCLUDING THE CITIES OF...AUBURN...BIDDEFORD...BRUNSWICK... KENNEBUNK...KITTERY...LEWISTON...LISBON FALLS...NORTH WINDHAM... OLD ORCHARD BEACH...PORTLAND...SACO...SANFORD... SOUTH PORTLAND AND WESTBROOK 154 AM EDT THU APR 28 2005 ...MORE MODERATE TO HEAVY RAIN WILL AFFECT SOUTHWEST MAINE... AN AREA MODERATE TO HEAVY RAIN WILL MOVE ONSHORE FROM THE GULF OF MAINE BETWEEN 215 AM AND 400 AM. ADDITIONAL RAINFALL OF ONE-QUARTER TO ONE-HALF INCH OF RAIN IS POSSIBLE WITH THIS AREA OF RAIN. THE ADDITIONAL RAIN MAY RESULT IN STREET FLOODING...AS WELL AS FLOODING IN AREAS OF POOR DRAINAGE. IN ADDITION...SMALL RIVERS AND STREAM MAY ONCE AGAIN EXPERIENCE SHARP RISES WITH THE ADDITIONAL RAIN. MEZ021-022-025>028-280852- COASTAL WALDO ME-INTERIOR WALDO ME-KENNEBEC ME-KNOX ME-LINCOLN ME- SAGADAHOC ME- INCLUDING THE CITIES OF...AUGUSTA...BATH...BELFAST...GARDINER... ROCKLAND...TOPSHAM...WATERVILLE AND WINSLOW 154 AM EDT THU APR 28 2005 ...MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS CENTRAL MAINE THROUGH 330 AM... LOOK FOR MODERATE TO HEAVY RAIN TO CONTINUE ACROSS CENTRAL MAINE EARLY THIS MORNING. AN ADDITIONAL ONE-HALF TO THREE-QUARTERS OF AN INCH OF RAIN MAY FALL IN THIS AREAS...GIVING SOME LOCATIONS LIKE LINCOLNVILLE...CAMDEN AND HOPE IN EXCESS OF THREE INCHES OF RAIN FOR THE EVENT. THIS MUCH RAIN MAY PUSH SMALLER RIVERS AND STREAMS..LIKE THE DUCKTRAP RIVER IN LINCOLNVILLE AND SHEEPSCOT RIVER IN NORTH WHITEFIELD OUT OF THEIR BANKS. IF YOU LIVE NEAR A SMALL RIVER OR STREAM...BE ON THE ALERT FOR RAPID RISES...AND BE PREPARED TO ACT IF FLOODING OCCURS. HAYES
The national radar mosaic for the moment the first event began.
17 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451482, 5451489, 5451497, 5451481, 5451483, 5451485, 5451486, 5451488, 5451492, 5451493, 5451495, 5451496, 5451484, 5451487, 5451490, 5451491, 5451494.